MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNEC; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNEC; DH CPK NG TUBES
Model Number 40-7361
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record for the reported lot number, 30113496, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample is reported to be available, but has not yet been received by the manufacturer.All information reasonably known as of 13-may-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).The device was not returned.
 
Event or Problem Description
It was reported the patient with a feeding tube presented to the emergency room (er) with complaints of pain in her chest when attempting to use her nasogastric (ng) tube placed on 28-mar-2021.The patient stated her ng tube will not flush, "it appeared clogged".Upon x-ray, ng tube appeared to be in 2 pieces in her esophagus.Ng tube had to be removed in the operating room.The ng tube was still intact; however, there appeared to be "an area that looked like it had ballooned and only a thin sheath keeping the ng tube together." the patient did not have another ng tube placed.The patient was discharged home from the recovery room in stable condition.X-ray of incident requested.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.All information reasonably known as of 17-jun-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNEC
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11828577
Report Number9611594-2021-00071
Device Sequence Number17201038
Product Code FPD
UDI-Device Identifier00350770460291
UDI-Public00350770460291
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2026
Device Model Number40-7361
Device Catalogue NumberN/A
Device Lot Number30113496
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient Weight57